Tennessee, 2005

Damaging Winds in Tennessee, June 6, 2005

June 6, 2005 · NWS MEG · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 6, 8:57 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 6, 8:57 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT MON JUN 6 2005

.DISCUSSION...
CURRENT FORECAST IS ON TRACK FOR THIS AFTERNOON AND WILL MAKE ONLY
MINOR CHANGES. WEAK H5 LOW CENTERED OVER WEST-CENTRAL MS IS
FORECAST TO MOVE EAST-NORTHEAST DURING THE DAY. THIS LOW IN
COMBINATION WITH INCREASING MOISTURE AND INSTABILITY ACROSS THE
MIDSOUTH HAS HELPED TO CAUSE A CLUSTER OF THUNDERSTORMS OVER NORTH
MS. THESE STORMS WILL PUSH INTO WEST TN THIS AFTERNOON HELPING TO
HOLD TEMPERATURES DOWN FROM WHAT THEY HAVE BEEN THE LAST FEW DAYS.
ELSEWHERE...THINK THUNDERSTORMS ARE POSSIBLE DUE TO AFTERNOON
HEATING. 12Z LZK SOUNDING INDICATED POSSIBLE CAPES AROUND 3000 J/KG
THIS AFTERNOON.

&&

.PREV DISCUSSION...
ISSUED 208 AM CDT MON JUN 6 2005

THE COMPLEX OF STORMS THAT DEVELOPED SUNDAY EVENING OVER
SOUTH/CENTRAL MISSISSIPPI DECREASED RAPIDLY AFTER MIDNIGHT. MUCH OF
THE CLOUD COVER OVER THE MID SOUTH IS ASSOCIATED WITH THE SHOWERS
THAT FORMED OVER MISSISSIPPI. ADDITIONAL THUNDERSTORMS DEVELOPED
OVER LOUISIANA AND WILL LIKELY TRACK TO THE EAST/NORTHEAST OVER THE
NEXT SEVERAL HOURS. A FEW LIGHTNING STRIKES HAVE POPPED UP OVER
PHILLIPS AND COAHOMA COUNTIES. KNQA 88-D PICKS UP ON THE OUTFLOW
BOUNDARY SENT OUT FROM THE CONVECTION EARLIER. THIS IS SERVING AS
THE FOCUS MECHANISM FOR THESE SHOWERS.

FARTHER WEST OVER THE RED RIVER VALLEY A MCS WAS TRANSLATING SLOWLY
EASTWARD. NEEDLESS TO SAY THE ATMOSPHERE OVER THE SOUTHEAST U.S. IS
CHAOTIC AND THE MODELS HAVE BEEN DIFFICULT TO DECIPHER.

BOTH THE GFS AND NAM SHOW A WEAKNESS IN THE MID LEVELS THROUGH
THURSDAY. FEEL THAT RAIN CHANCES TODAY MAY BE BETTER THAN PREVIOUS
DAYS DUE TO A SLIGHT INCREASE IN STEEPENING LAPSE RATES MAINLY OVER
NORTHEAST ARKANSAS. THE INSTABILITY OVER NORTHERN MISSISSIPPI IS
ALSO A CONCERN AS FAR AS DEVELOPING SOME SHOWERS AND THUNDERSTORMS.
WILL BE INTERESTING TO SEE HOW THE OUTFLOW BOUNDARY MENTIONED ABOVE
WILL PLAY A PART IN ADDITIONAL SHOWER DEVELOPMENT TODAY. IT APPEARS
THAT WHATEVER DEVELOPS WILL NOT REACH SEVERE LIMITS. MOST AREAS SURE
COULD USE THE RAIN.

AS FAR AS TEMPERATURES ARE CONCERNED...TODAY THE NAM IS MUCH COOLER
THAN THE MAV. THIS IS PROBABLY DUE TO THE INCREASED CLOUD COVER AND
CONVECTION THAT IS INFLUENCING THE LOWER TEMPS. THIS MAY COME TO
FRUITION HOWEVER WE ARE LEANING TOWARD THE WARMER MAV TEMPS JUST
BASED ON CONSISTENCY.

WITH SUCH LOW CONFIDENCE IN THE LATEST MODEL RUNS...CANNOT ARGUE
AGAINST CURRENT FORECAST ESPECIALLY IN DAYS 2 THROUGH 7.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 6, 3:30 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
430 AM CDT MON JUN 6 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
430 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AND SOME
MAY APPROACH SEVERE LIMITS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 6, 10:52 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     5 SE COVINGTON          35.52N 89.59W
06/06/2005                   TIPTON             TN   TRAINED SPOTTER

            SEVERAL LARGE TREES UPROOTED...3-4 FT DIAMETER AT BASE

&&

DSV

The radar

The Memphis radar (KNQA), 148 km away, was scanning. The volume nearest the first event began at 17:39 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henderson

When
June 6, 11:40 AM CST to 11:45 AM CST
Where
Henderson County, Scotts Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
35.517, -88.250

Several trees were knocked down.

Thunderstorm Wind, Decatur

When
June 6, 11:50 AM CST to 11:55 AM CST
Where
Decatur County, Parsons
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
35.650, -88.133

Some power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462499, 5462498.